Alert archive / Massachusetts / Small Craft Advisories in 2017
Small Craft Advisory 73, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at May 22, 2017, 4:00 AM EDT. It took effect at May 22, 2017, 2:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2017, 4:00 AM EDT (08:00 UTC)
- In effect from
- May 22, 2017, 2:00 PM EDT
- Expired
- May 23, 2017, 4:35 AM EDT
- In force
- 15 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
880 WHUS71 KBOX 220800 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 400 AM EDT MON MAY 22 2017 ANZ235-237-256-221600- /O.NEW.KBOX.SC.Y.0073.170522T1800Z-170523T0800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 400 AM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT TUESDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-221600- /O.NEW.KBOX.SC.Y.0073.170522T2100Z-170523T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 400 AM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT TUESDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-221600- /O.NEW.KBOX.SC.Y.0073.170522T2100Z-170523T0800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 400 AM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EDT TUESDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-221600- /O.NEW.KBOX.SC.Y.0073.170523T0000Z-170523T0800Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 400 AM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
138 WHUS71 KBOX 221433 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1033 AM EDT MON MAY 22 2017 ANZ235-237-256-222245- /O.CON.KBOX.SC.Y.0073.170522T1800Z-170523T0800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1033 AM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-222245- /O.CON.KBOX.SC.Y.0073.170522T2100Z-170523T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1033 AM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-222245- /O.CON.KBOX.SC.Y.0073.170522T2100Z-170523T0800Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1033 AM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-222245- /O.CON.KBOX.SC.Y.0073.170523T0000Z-170523T0800Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 1033 AM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
136 WHUS71 KBOX 222007 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 407 PM EDT MON MAY 22 2017 ANZ235-237-256-230415- /O.CAN.KBOX.SC.Y.0073.000000T0000Z-170523T0800Z/ /O.NEW.KBOX.SC.Y.0074.170522T2300Z-170523T0800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 407 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM EDT TUESDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-230415- /O.EXT.KBOX.SC.Y.0073.170522T2300Z-170523T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 407 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-230415- /O.EXT.KBOX.SC.Y.0073.170522T2300Z-170523T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 407 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-232-230415- /O.EXT.KBOX.SC.Y.0073.170523T0000Z-170523T1200Z/ CAPE COD BAY-NANTUCKET SOUND- 407 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-234-230415- /O.CON.KBOX.SC.Y.0073.170523T0000Z-170523T0800Z/ VINEYARD SOUND-BUZZARDS BAY- 407 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
084 WHUS71 KBOX 230305 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1105 PM EDT MON MAY 22 2017 ANZ235-237-256-230800- /O.CON.KBOX.SC.Y.0074.000000T0000Z-170523T0800Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1105 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-231115- /O.CON.KBOX.SC.Y.0073.000000T0000Z-170523T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1105 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-231115- /O.CON.KBOX.SC.Y.0073.000000T0000Z-170523T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1105 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-232-231115- /O.CON.KBOX.SC.Y.0073.000000T0000Z-170523T1200Z/ CAPE COD BAY-NANTUCKET SOUND- 1105 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-234-230800- /O.CON.KBOX.SC.Y.0073.000000T0000Z-170523T0800Z/ VINEYARD SOUND-BUZZARDS BAY- 1105 PM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
186 WHUS71 KBOX 230835 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 435 AM EDT TUE MAY 23 2017 ANZ231-232-250-254-255-230945- /O.CAN.KBOX.SC.Y.0073.000000T0000Z-170523T1200Z/ CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 435 AM EDT TUE MAY 23 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 22, 1:36 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 22, 1:36 AM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Taunton MA 136 AM EDT Mon May 22 2017 .SYNOPSIS... Monday will feature much cooler temperatures along with periods of showers, especially during the afternoon and evening. Mainly dry and seasonable weather is expected Tuesday. Unsettled conditions return Wednesday through Friday as slow moving upper level system brings scattered showers at times. Spotty showers may linger into the early portion of the upcoming holiday weekend. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 10PM update... Low lvl ridging associated with slowly exiting high pres has left its mark across S New England. Areas E of the Worcester hills have dropped in temp much more quickly than areas W thanks to at least some clearing, although CI now dominates the skies across the region. This has allowed temps across the E to dip into the 50s and even upper 40s in spots already, but suspect with the continued push of warm advection and deeper cloud cover further cooling will be limited. Further W temps are only dropping into the low-mid 60s. We are likely only a couple of degrees away from the overnight mins. Otherwise, noting some returns on radar this evening, although with dwpt depressions between 20-30F it's unlikely much of this is wetting the sfc yet, especially given echos are weak. As an example, higher reflectivities associated with showers in NH are yielding limited precip at the sfc with virtually no dip in vsbys. Therefore, will continue this trend for much of the night, only increasing POPs significantly during the early morning hours. Previous Discussion... High pressure slowly moves off the coast tonight as shortwave energy approaches from the west. This should allow mid/high level cloudiness to gradually lower and thicken from west to east tonight. Low temps should mainly be in the 40s to around 50. Many locations may record their overnight lows around midnight, before temps hold steady or even rise a bit. The coolest lows will probably occur across southeast New England, where the clouds will be slowest to thicken allowing for some lower 40s. A few showers may develop after midnight in the warm advection pattern. The best chance for this will be across the interior, but any showers will be light and scattered given upper level ridging/dry low level air hanging tough. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/... ***Scattered showers overspread the region through mid afternoon Monday with the steadier/heavier showers later Monday afternoon and evening*** Monday and Monday night... Weak warm advection aloft coupled with an approaching shortwave will result in scattered showers overspreading the region from west to east Monday morning into mid afternoon. The forcing looks rather disorganized, so the activity may be more hit and miss showers through early afternoon with the greater focus across the interior. Later Monday afternoon and evening, the southerly low level jet will strengthen along with increasing Pwats. This should allow for showers to become more numerous with perhaps some brief locally heavy rain possible. Still difficult to locate this axis without a well defined synoptic system, but favor the south coast near the axis of higher Pwats/stronger low level jet. In fact, may see the axis of heaviest rain stay over the open ocean. Regardless, not expecting any flooding. There is the low risk for an isolated thunderstorm or two across southeast New England, but not looking for anything widespread. The bulk of the showers should come to an end by late evening across the interior, but may linger well after midnight along the southeast New England coast. Some patchy fog is also possible Monday night, especially toward daybreak if partial clearing occurs back across the interior. High temperatures on Monday will only be in the 50s to around 60 with onshore flow, clouds and showers. Low temps Monday night will only drop into the upper 40s and lower 50s, but again will have to watch for some patchy fog. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Highlights... * Dry and seasonable Tuesday * Areas of showers at times Wednesday through Friday * Chance of thunderstorms Thursday afternoon/evening * Low confidence on potential spotty showers next weekend Overview... H5 low cuts off across the mid and upper Mississippi valley while long wave trough digs down to the Gulf of Mexico through around mid week. Will likely see periods of precip during the middle and latter portions of this week, but timing of these features will be in question with steady SW flow in place. With the tropical connection from the Gulf in place, could see some decent rainfall as each short wave works up the eastern seaboard, especially as the upper low slowly shifts E across the SE U.S. while continuing to dig late this week. Quite a bit of individual model solution spread in play from Wednesday onward. Noting two camps, the U.S. models keeping most energy from approaching short waves offshore while the international models bringing stronger low pres along the coast with a pretty good slug of precip across most of the region. At this point, looks like best shot for precip will be Thu/Fri timeframe as medium range models continue to signal the cutoff mid level system working NE. As the holiday weekend approaches, a lot of questions in place as wide model solution spread lends to a low confidence forecast. Details... Tuesday-Tuesday night...Moderate to high confidence. Last of leftover showers and patchy fog will push off Cape Cod and the islands by mid to late morning. Otherwise, weak ridging will move into the region. With the weak ridge comes light pressure gradient, so expect light and variable winds to become late morning and afternoon sea breezes along the coast. Temps will run close to seasonal normals, with highs in the lower-mid 60s along the immediate coast with the sea breezes, ranging to the lower-mid 70s inland. Clouds may linger through most of the day, however. With SW flow developing aloft, may see first in series of weak low pressure areas work up the coast. For now, brought chance POPs early Tue night. Placement of best moisture/shower activity still in question, but at this point think best shot will be toward during the early part of the Wednesday morning rush hour mainly S of the Mass Pike. Looks like QPF amounts should from less than 0.1 inches N of the Pike up to 0.2 to 0.3 inches along the S coast and islands from 00Z-12Z Wed. Wednesday through Friday...Low to moderate confidence. With the developing SW mid level flow around the H5 cutoff low and digging central U.S. trough, will see a couple more low pressure areas work close to or just offshore during this timeframe. Will see best shot for precip with passing low pres Wed into Wed evening. PWATs look to be from 1.2 to 1.4 inches, highest across N CT/RI/SE Mass during Wed, though light onshore winds and decent low level moisture in place, could see QPF of 0.25 to 0.5 inches during Wed. Will also see patchy fog, with the best chance across E Mass and RI where temps will be coolest. Noting a brief break in the action Wed night, though could still see lingering spotty showers and more patchy fog as temps linger in the lower-mid 50s. Another stronger short wave and low pressure will work NE Thu morning, and will bring another shot of higher QPF, depending upon which model one believes. Will see likely POPs, and a decent amount of instability. The mid level cold pool/cutoff low works NE toward the NE U.S. Thu afternoon/night, which lend to fairly good mid level lapse rates of 7-8C/km crossing the region Thu afternoon/evening. Also noting LIs of zero to -2 and TQ values in the upper teens. Still have pretty cool sea surface temps which could temper things a bit, but have carried slight chance POPs for thunderstorms Thu afternoon/evening mainly near and S of the Mass Pike. May see a few downpours with any convection as well. Big question will be whether the cutoff low lingers across northern New England late Friday/Friday night. Does look like showers will linger Thu night/Fri, then could slowly weaken from S-N Fri night. Still some uncertainty on this timing. Expect temps during this timeframe to run close to or slightly below seasonal normals, except up to 10 degrees below normal along east coastal Mass on Wed with the onshore flow. Saturday-Sunday...Low confidence. 12Z model suite continues to push the H5 low into the Maritimes, though appears to be slower on the GFS vs. the GGEM and ECMWF, which could mean a weak short wave or two could move across in the developing NW flow, which may cause some isolated showers to linger off and on this weekend. Timing and placement is uncertain, though. At this point, have carried slight chance POPs for now. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Tuesday/... Through today...Moderate confidence, mainly due to some uncertainty in timing. Mainly VFR through mid day today, although with a few light showers mainly early this morning. Then, afternoon into evening CIGS gradually drop through MVFR to IFR, along with more widespread SHRA/RA after 18Z. Winds remain mainly S, although with slight SE shift possible. Minor LLWS possible mainly across the S coast late this afternoon/evening. Trends are expected, just timing may be a bit off. Overnight...Moderate confidence. IFR/MVFR with low CIGS/fog/SHRA mainly S and E of a line from HFD-ORH-PSM, meanwhile some improvement is possible N and W of this line especially during the early morning hours. Otherwise a damp night. Some S-SW winds gust 20-25 kt mainly Cape/Islands. Otherwise, winds shift to the NW by sunrise Tue. Tue...Moderate confidence. Improvement to VFR everywhere during the morning. Winds begin out of the N-NW then back again to the S by late evening. Sea breezes expected on coastlines. Will need to watch another weak low pressure system south of the region which could maintain wet weather and lower categories mainly for SE MA/RI terminals. Right now will feature mainly an improvement all locations. KBOS TAF...High confidence in TAF trends, lower confidence in exact timing for the lower categories this afternoon which may be off by a couple of hours. A few showers early this morning may lead to wet runways, but should be short lived. KBDL TAF...High confidence in TAF trends, lower confidence in exact timing for the lower categories this afternoon which may be off by a couple of hours. A few showers early this morning may lead to wet runways, but should be short lived. Outlook /Tuesday Night through Friday/... Tuesday...Moderate to high confidence. Areas of MVFR-IFR CIGS/VSBYS in patchy fog and leftover showers Cape Cod and the islands, improving by mid to late morning. Otherwise mainly VFR. Light/variable winds with sea breezes developing by midday. Patchy fog developing late Tue night with MVFR-IFR VSBYS. Scattered showers with local MVFR CIGS/VSBYS possible after midnight. Wednesday through Friday...Moderate confidence. Areas MVFR CIGS/VSBYS at times in scattered showers. Patchy late night/early morning fog each day with local MVFR-IFR VSBYS. May see -TSRA Thu afternoon/evening mainly S of the Mass Pike. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Tuesday/... Tonight...High confidence. High pressure slowly moves off the coast tonight. Weak pressure gradient will keep winds/seas well below small craft advisory thresholds. Monday...High confidence. As the high moves further east of the region southerly winds of 10 to 15 knots with gusts to 20 knots should develop by afternoon. However, feel that winds/seas will generally remain below small craft advisory thresholds through Monday afternoon. Monday night...Moderate to high confidence. Southerly low level jet will likely result in a period of south wind gusts of 25 knots especially across our southern waters where some 5 foot seas may also develop. Since it is marginal and mainly a 3rd period event, opted to hold off on small craft headlines for now. Nonetheless, appears that one will likely be needed for some of our waters. Lastly, showers and fog patches may reduce visibilities for mariners. Outlook /Tuesday Night through Friday/... Tuesday...Moderate to high confidence. Light winds and calm seas with weak high pressure over waters. Sea breezes along the nearshore coasts expected during the afternoon. Wednesday and Thursday...Moderate confidence. Persistent E-SE winds Wed/Wed night gusting up to 20 kt on the outer waters with building seas as high as 6-7 ft on the southern waters. Winds shift to S Thu. Scattered showers through the timeframe. Patchy late night/early morning fog with visibility restrictions. Chance for thunderstorms Thu afternoon/evening. Friday...Moderate confidence. S winds shifting to W, gusting up to 25 kt on the southern outer waters. Seas up to 6-8 ft. Lingering showers and patchy fog with visibility restrictions. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Frank/EVT NEAR TERM...Frank/Doody SHORT TERM...Frank LONG TERM...EVT AVIATION...Doody/EVT MARINE...Frank/EVT
Hazardous weather outlook, May 21, 4:51 PM EDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 451 PM EDT Sun May 21 2017 CTZ002>004-MAZ002>024-026-RIZ001>008-222100- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 451 PM EDT Sun May 21 2017 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts except Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-222100- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 451 PM EDT Sun May 21 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:07 PM EDT | Small Craft Advisory | BOX | 12 hr |
Nearby
Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.